Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 25, 2022, 5:29 PM CDT for Gulf County, Florida. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2022, 5:29 PM CDT (22:29 UTC)
- Expired
- May 26, 2022, 12:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 113 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:23 PM CDT | FLASH FLOOD | Oak Grove, FL | PICTURE OF IMPASSABLE ROAD ALONG OAK GROVE AVE IN GULF COUNTY. REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WGUS52 KTAE 252229
FFWTAE
FLC045-260230-
/O.NEW.KTAE.FF.W.0011.220525T2229Z-220526T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
529 PM CDT Wed May 25 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southwestern Gulf County in the panhandle of Florida...
* Until 930 PM CDT /1030 PM EDT/.
* At 529 PM CDT /629 PM EDT/, Doppler radar and automated rain
gauges indicated thunderstorms producing heavy rain across the
warned area. Between 4 and 6 inches of rain have fallen in the
last 4 Hours. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port St. Joe, Jones Homestead, Ward Ridge, Simmons Bayou,
Milltown, Highland View, Indian Pass, St Joseph State Park, Cape
San Blas, Odena and Saint Joe Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2964 8527 2964 8540 2986 8544 2994 8529
2977 8514 2973 8518 2972 8519 2971 8521
2969 8522 2968 8523
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$2 follow-up statements
828
WGUS52 KTAE 260211
FFWTAE
FLC045-260530-
/O.EXT.KTAE.FF.W.0011.000000T0000Z-220526T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
911 PM CDT Wed May 25 2022
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
Southwestern Gulf County in the panhandle of Florida...
* Until 1230 AM CDT /130 AM EDT/.
* At 911 PM CDT /1011 PM EDT/, Doppler radar and automated rain
gauges indicated thunderstorms producing heavy rain across the
warned area. Between 4 and 6.5 inches of rain have fallen in the
last 6 Hours. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port St. Joe, Jones Homestead, Ward Ridge, Simmons Bayou,
Milltown, Highland View, Indian Pass, St Joseph State Park, Cape
San Blas, Odena and Saint Joe Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2964 8527 2964 8540 2986 8544 2994 8529
2977 8514 2973 8518 2972 8519 2971 8521
2969 8522 2968 8523
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$131
WGUS72 KTAE 260228
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
928 PM CDT Wed May 25 2022
FLC045-260530-
/O.CON.KTAE.FF.W.0011.000000T0000Z-220526T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gulf FL-
928 PM CDT Wed May 25 2022 /1028 PM EDT Wed May 25 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT/130 AM
EDT/ THURSDAY FOR SOUTHWESTERN GULF COUNTY...
At 928 PM CDT /1028 PM EDT/, The public reported impassable roadway
due to flash flooding along Oak Grove Ave. Between 4 and 6.5 inches
of rain have fallen in the last 7 Hours. Additional rainfall amounts
of 1 to 2 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Port St. Joe, Jones Homestead, Ward Ridge, Simmons Bayou,
Milltown, Highland View, Indian Pass, St Joseph State Park, Cape
San Blas, Odena and Saint Joe Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2964 8527 2964 8540 2986 8544 2994 8529
2977 8514 2973 8518 2972 8519 2971 8521
2969 8522 2968 8523
FLASH FLOOD...OBSERVED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:47 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 25, 2:47 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
347 PM EDT Wed May 25 2022
.NEAR TERM [Through Thursday]...
A broken band of showers and thunderstorms from about Cuthbert to
ovvshore of Mexico Beach has very slowly been making eastward
progress, though individual storm motion has been generally
northward. While these storms may diminish, it's possible that
scattered showers and storms could redevelop over the western FL
Panhandle and southeast Alabama later this evening. However, this
round would likely not be as strong given how worked over the
atmosphere is in that part of our CWA. Some locally heavy rainfall
could still be possible, however. Farther east. Any isolated showers
or storms that manage to develop late this afternoon will diminish
after sunset.
Our attention then turns back off to the west late tonight into
Thursday morning as a cold front begins to approach the area.
Guidance shows a line of showers and thunderstorms organizing off to
our west and moving into western parts of our CWA near sunrise
Thursday morning. By early afternoon, the line of storms should be
near the Flint and Apalachicola Rivers. However, as the afternoon
continues, the better dynamics will begin lifting northward away
from the area and storms may begin weakening during the afternoon.
Some of the storms on Thursday have the potential to be strong to
severe with damaging wind gusts and a brief tornado or two. The
Storm Prediction Center has outlined most areas outside of the
southeast Big Bend in a Marginal Risk for severe weather (level 1 of
5). Farther to the east over south central Georgia and the Big Bend,
isolated to scattered showers and thunderstorms may still develop
during the afternoon, but rain chances here are lower compared to
farther west.
Locally heavy rainfall is also possible, mainly over the western
parts of our area. Given antecedent saturated soils from recent
heavy rainfall, flash flooding is possible, and a Flood Watch has
been issued for the Florida Panhandle west of the Apalachicola
River.
.SHORT TERM [Thursday Night Through Friday Night]...
Showers and storms will gradually weaken and diminish Thursday
evening with the loss of daytime heating and forcing from the
weakening upper trough. There will still be enough instability
for scattered storms on Friday, especially over the eastern half
of the area. Coverage will likely be less than preceding days as
forcing from the weakening upper trough diminishes. However, there
may still be a few strong to marginally severe storms given the
marginal deep layer shear and available instability.
.LONG TERM [Saturday Through Wednesday]...
Once the upper trough exits the region on Friday, a deep layer
ridge will build over the Mid-Atlantic States into early next week
with deep layer easterly flow eventually developing along the
northeastern Gulf Coast. This will yield a much drier period for
the region through the holiday weekend with high temperatures
warming from the upper 80s over the weekend to the lower 90s by
early next week. Rain chances will return from the east by Monday
and Tuesday afternoons.
&&
.AVIATION...
[Through 18Z Thursday]
A band of showers and storms stretches from about west of ABY to
east of ECP. This band has slowly been moving east with SHRA lagging
behind at DHN and ECP. Some thunderstorms are possible at or near
ABY and TLH later this afternoon. Another round of showers and
storms will develop this evening near ECP and DHN, spreading
northward, but generally staying west of TLH, ABY, and VLD. A cold
front will move into the area near or after 12z, bringing yet
another round of showers and storms to DHN and ECP, and maybe as far
west as ABY Thursday morning. Some of the storms could be strong to
severe.
&&
.MARINE...
Winds and seas will remain elevated through Thursday, especially
west of Apalachicola. A Small Craft Advisory remains in effect
through Thursday for portions of the waters. Conditions will
improve significantly for the weekend into early next week with
much much lighter winds and low seas.
&&
.FIRE WEATHER...
More showers and thunderstorms are expected across the area,
beginning Thursday morning over southeast Alabama and the Florida
Panhandle, moving eastward through the day. Ahead of the storms,
high dispersions are expected across the eastern Big Bend and I-75
corridor Thursday afternoon. The storms will move into south GA and
the FL Big Bend Thursday afternoon, then very slowly move eastward
Thursday night into Friday morning. By Friday afternoon, most areas
should be dry with high dispersions area-wide. Saturday will be rain-
free as well with high dispersions yet again across the whole area.
&&
.HYDROLOGY...
Slow moving band of thunderstorms moving across the panhandle
today drop a widespread 1 to 3 inches of rain, with a few areas of
3 to 4 inches as well. Additional heavy rain will be possible with
additional storms later this evening, and then again Thursday
morning. Another 2 to 4 inches will be possible, with locally
higher amounts. With the Panhandle receiving the most recent heavy
rains, and with the best chance of receiving the most rain through
Thursday, have hoisted a Flash Flood Watch for Florida counties
west of the river.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 84 69 88 65 / 20 50 80 40 0
Panama City 72 82 70 84 68 / 40 80 70 10 0
Dothan 67 81 65 83 61 / 40 90 60 10 0
Albany 71 85 68 86 63 / 30 70 70 20 0
Valdosta 70 87 69 86 63 / 20 40 70 60 10
Cross City 72 89 71 85 66 / 20 20 60 70 10
Apalachicola 73 82 72 84 70 / 20 50 80 30 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Flood Watch through Thursday evening for Calhoun-Central Walton-
Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland Gulf-
Jackson-North Walton-South Walton-Washington.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 PM CDT this evening for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Young
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Young
MARINE...Camp
FIRE WEATHER...Young
HYDROLOGY...CampIn the hours before
Local storm report, May 25, 11:33 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1233 PM EDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
05/25/2022 M49 MPH GMZ750 FL C-MAN STATION
&&
AHLocal storm report, May 25, 11:45 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND GST 2 SSE CALLAWAY 30.12N 85.57W
05/25/2022 M42 MPH BAY FL MESONET
COURTESY AMBIENT WEATHER STATION FORSYTHE IN
PANAMA CITY.
&&
AHLocal storm report, May 25, 11:48 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1248 PM EDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM MARINE TSTM WIND 1 ESE GULF RESORT BEACH 30.21N 85.87W
05/25/2022 M40 MPH BAY FL MESONET
COURTESY WEATHERFLOW STATION R-F PIER.
&&
AHLocal storm report, May 25, 11:51 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1251 PM EDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM TSTM WND GST 1 SE SPRINGFIELD 30.16N 85.60W
05/25/2022 M42 MPH BAY FL MESONET
COURTESY AMBIENT WEATHER STATION.
&&
AHSpecial weather statement, May 25, 12:21 PM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
121 PM EDT Wed May 25 2022
ALZ067-GAZ120>124-251800-
Henry AL-Quitman GA-Randolph GA-Terrell GA-Calhoun GA-Clay GA-
121 PM EDT Wed May 25 2022
...Strong thunderstorms will impact portions of northeastern Henry
County in southeastern Alabama, Clay, Randolph, northwestern Calhoun,
Quitman and southwestern Terrell Counties in southwestern Georgia
through 200 PM EDT/100 PM CDT/...
At 121 PM EDT/1221 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southeast of Osco
to 6 miles northeast of Blakely. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Georgetown, Dawson, Cuthbert, Edison, Shellman,
Bellville, Bluffton, Wire Bridge, Carnegie, Watson Crossroads, Ricks
Place, Pecan, Dawson Municipal A/P, Thomas Mill Creek, Hatcher,
Morris, Bethel, Suttons Corner and Springvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8495 3195 8496 3192 8491 3193 8480
3192 8480 3193 8468 3192 8458 3167 8434
3150 8483 3149 8498 3174 8521 3177 8516
3177 8512 3178 8514 3189 8513 3190 8511
3195 8508 3199 8505 3198 8504 3198 8501
TIME...MOT...LOC 1721Z 230DEG 34KT 3180 8519 3145 8486
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:08 AM CDT | Small Craft Advisory | TAE | 41 hr | |
| May 25, 7:43 AM CDT | Special Marine Warning | TAE | 92 min | |
| May 25, 8:13 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 8:38 AM CDT | Special Weather Statement | TAE | Walton | 52 min |
| May 25, 9:11 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 9:30 AM CDT | Special Weather Statement | TAE | Washington | 45 min |
| May 25, 9:33 AM CDT | Tornado Warning | TAE | Bay, Walton, Washington | 10 min |
| May 25, 9:59 AM CDT | Tornado Warning | TAE | Bay, Walton, Washington | 19 min |
| May 25, 10:07 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 10:25 AM CDT | Special Weather Statement | TAE | Bay | 50 min |
| May 25, 10:28 AM CDT | Special Weather Statement | TAE | Holmes, Jackson, Washington | 47 min |
| May 25, 10:37 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Jackson, Washington | 23 min |
| May 25, 11:20 AM CDT | Special Weather Statement | TAE | Bay | 40 min |
| May 25, 11:22 AM CDT | Special Marine Warning | TAE | 23 min | |
| May 25, 12:09 PM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 1:19 PM CDT | Special Marine Warning | TAE | 56 min | |
| May 25, 1:38 PM CDT | Flood Watch | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 29 hr |
| May 25, 2:08 PM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 4:19 PM CDT | Special Marine Warning | TAE | 86 min | |
| May 25, 5:06 PM CDT | Areal Flood Advisory | TAE | Calhoun, Franklin, Gulf, Liberty | 6 hr |
| May 25, 5:58 PM CDT | Special Marine Warning | TAE | 92 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.